Jump to content
CrazyBoards.org

Zoloft, oh how I loathe thee, pristiq = not pristine.


Recommended Posts

Doc has me going off my Zoloft. Tapered me off couple o days ago, tried last week and brain zaps and panic attacks emerged, so I had to take the zoloft for a few more days. She upped my Ativan and Hydroxz Pam dose and it's helping a little more but am still experiencing the zaps here and there. Anyone have the brain zap withdrawal issue? Any good ways to get through the zaps better? I'm on week 3 of pristiq at the moment but not really loving it. I don't know if this is the right anti depression ant anxiety pill for me or not. So far not good with the pristiq, doesn't even feel like it's working because I'm still so freaking depressed and feeling anxious all the time. At least I have my buddies Ativan and Pam to help me when I need it...

Link to comment
Share on other sites

Benadryl can help with the brain zaps, I think, but mostly it seems to be a matter of just enduring them until they go away. I tapered off Effexor about a month and a half ago and still get the occasional zap, but they're minor now.

Any particular reason you quit Zoloft? 3 weeks on Pristiq you might start to experience its effects, but it may also take a little longer. Give it at least 4 to 6 weeks, I'd say, and then evaluate. It sucks that it takes this long, but you don't want to quit potentially helpful meds prematurely unless the side effects are totally unbearable. Also, 50 mg is a very low dose, equivalent to 75 mg Effexor. Since you can go up to 375 mg on Effexor, I think you also have a lot of room for dosage increases. If your doc's reason for switching from Zoloft to Pristiq is to get some norepinephrine action, you will definitely want to go up, because Pristiq doesn't significantly start hitting NE receptors until you hit 150 - 200 mg or so.

Link to comment
Share on other sites

I got the zaps when coming of Paxil. Really horrible. They do go away from my experience though. Benzos seem to help so use that atvian as prescribed, thats what its there for.

I dont know a lot about prestiq, other than its a synthetic derivative of Effexor. It works on both serotonin and noradrenalin. I suspect you need to give it another 2-3 weeks to be able to say, Ive tried it, wither it works or doesnt.

How was the zoloft for you? If prestiq doesnt work out there are other ssris you can try.

Link to comment
Share on other sites

Benzos are good, as is benadryl, I found in some ways the benadryl helped more..... Pristiq may or may not cover the zaps fairly effectively as it kicks in, but it theoretically should start to help. theoretically.

I had horrible zaps with zoloft, not sure if it was the drug itself or the fast taper.

Anna

Link to comment
Share on other sites

Ugh, brain zaps.

The thing that helped me get through my Effexor-induced brain zaps (the first time I discontinued it, back on it now) was being zonked out on Seroquel.That doesn't help everyone, but it helped me. I slept and felt totally out of it through the worst of it.

Link to comment
Share on other sites

I remember going cold turkey from Zoloft 100mg; it was the worst thing I ever did. I had ridiculous vertigo and brain zaps for nearly 8 weeks. I found not a lot helped with either except maybe talking an antihistamine like doxylamine succinate but it makes you terrible drowsy and I wouldn't recommend it for during the day.

I've started on Pristiq myself, it's nearly been a month. I found the effects have simply numbed me; it caused me absolute havoc within the first few days of usage. I was a crying, suicidal mess. Perhaps you should visit your doctor and discuss dosage increase as someone has already mentioned?

Link to comment
Share on other sites

Sorry I'm really new to a lot of this... what is a "brain zap"?

I came here because I was searching for people's opinions on Zoloft bc I'm starting it tonight... ;)

Sometimes I read about people's horror stories with "tapering off" a medication. Makes me truly believe I'll probably be stuck on meds for life.

Link to comment
Share on other sites

Brain zaps are like an electrical shock to the brain. They are part of what is called sari discontinuation syndrome. They are particularly associated with paxil and effexor, more so than the other saris. Check out this link.

http://en.wikipedia.org/wiki/SSRI_discontinuation_syndrome

"

"Brain zaps" and sensations

Symptoms described as "brain zaps", "brain shocks", "brain shivers", "head shocks", or "cranial zings" are a withdrawal symptom experienced during discontinuation (or reduction of dose) of antidepressant drugs.[8][9] The symptoms are widely variable in description and of unknown etiology;[9] common descriptions include dizziness, electric shock-like sensations, sweating, nausea, insomnia, tremor, confusion, nightmares, and vertigo.[8][9] The MedDRA "preferred term" for coding these types of symptoms in adverse drug reactionreports (for use in pharmacovigilance databases such as under the Yellow Card Scheme) is paraesthesia.[10][11]

In a 1997 survey in north-east England, a "sizable minority" of medical professionals were not confidently aware of the existence of antidepressant withdrawal symptoms.[12] A 2005 review of adverse event reporting showed that descriptions of "electric shocks" from patients on paroxetine had been reported more frequently than some other symptoms.[10]"

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...